| Model Number |
MFR181550 |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a pancreatic arcade aneurysm and lapping, a 15mm x 50cm micrusframe18 coil (mfr181550, l11488) was used.The position of a concomitant microcatheter (carnelian marvel, tokai medical products) was unstable.The complaint coil was attempted to be re-sheathed but the sheath was not able to be made even the re-sheath tool was retracted.The complaint coil was not able to be re-sheathed.The physician tried several times, but the coil unraveled.It was replaced with another coil and the procedure continued.The customer states there is no additional information available.Additional information was received clarifying that the microcatheter was unstable due to unstable as the memory of the coil was strong.It is unknown if there was coil positioning difficulties.There was no excessive force applied to the device.The device was removed from the patient without additional intervention.Adequate flush had been maintained through the devices.
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a pancreatic arcade aneurysm and lapping, a 15mm x 50cm micrusframe18 coil (mfr181550, l11488) was used.The position of a concomitant microcatheter (carnelian marvel, tokai medical products) was unstable.The complaint coil was attempted to be re-sheath but the sheath was not able to be made even the re-sheath tool was retracted.The complaint coil was not able to be re-sheathed.The physician tried several times, but the coil unraveled.It was replaced with another coil and the procedure continued.Additional information was received clarifying that the microcatheter was unstable due to ¿the memory of the coil was strong¿.It is unknown if there was coil positioning difficulties.There was no excessive force applied to the device.The device was removed from the patient without additional intervention.Adequate flush had been maintained through the devices.The customer states there is no additional information available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l11488 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil introducer - zipping difficulty-rezipping¿ and ¿coil - unraveled/stretched¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.